So I ovulated on the 18th and had sex on the 20th. We used a condom but when he pulled out , we realized it was really broken. I took a plan-b pill the 21st. It is the 27th (a week later) and i am experiencing a heavy dark red blood discharge and my lower abdomen hurts and feels somewhat swollen. Also, tmi but I “went number 2” more than I ever had today. Could this be caused by the plan-b or is this early symptoms of pregnancy. Please help.
Heavy spotting and bloated after Plan B?
Question posted by starfish04331 on 28 March 2018
Last updated on 28 March 2018 by LousArk
You could pregnant. You used the wrong method of emergency contraception for the time of your menstrual cycle, if you were relying on an app to predict ovulation. They are just a guide, & you'd need to be monitoring your fertility signs daily, in order to know for sure, as everyone differs.
If you are monitoring your personal fertility signs each day, then you wasted your time on Plan B, as you are not fertile once ovulation has passed.
Plan B works by delaying your ovulation until the sperm leaves your body. If you're already ovulating then it can't do that. You'd need one of the other methods of emergency contraception; either the other emergency pill called Ulipristal Acetate (Ella), or to have an IUD fitted by a doctor.
Plan B can certainly cause hormonal symptoms such as the ones you're experiencing. It can give any hormonal symptoms that you'd get with a period or pregnancy, or other hormonal change in your body.
- Plan B uses and safety info
- Plan B information for Healthcare Professionals (includes dosage details)
- Side effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.